Alert archive / Florida / River Flood Warnings in 2017
River Flood Warning 10, NWS Melbourne, FL
NWS Melbourne, FL issued this river flood warning at Nov 23, 2017, 9:25 AM EST for Lake County, Volusia County, Florida. It took effect at Nov 23, 2017, 1:02 PM EST. It was in force for 4 days.
The area
The outline as issued.
The facts
- Issued
- Nov 23, 2017, 9:25 AM EST (14:25 UTC)
- In effect from
- Nov 23, 2017, 1:02 PM EST
- Expired
- Nov 27, 2017, 7:00 PM EST
- In force
- 4 days
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Lake County, FL, Volusia County, FL
The radar
The Jacksonville radar (KJAX), 145 km from the middle of the area, began a volume at 14:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point St. Johns River at Astor (ASTF1). The gauge peaked at 2.96 ft at Nov 24, 2017, 1:00 PM EST.
- Action stage
- 2 ft
- Minor stage
- 2.3 ft
- Moderate stage
- 3 ft
- Major stage
- 4 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02236125, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
485
WGUS42 KMLB 231425
FLWMLB
Flood Warning
National Weather Service Melbourne, FL
925 AM EST Thu Nov 23 2017
A River Flood Warning has been issued For...the Saint Johns River...
at Astor...
Recent heavy rainfall in combination with some tidal effects will cause
the river level at Astor to rise into minor flood stage over the next
day or two. Any additional rise of the river level beyond the current
forecast will be dependent on how much rainfall accumulates today and
tomorrow. Additional rainfall will also have an effect on how quickly
the river level begins to decline this weekend and into early next week.
For the St. Johns River, including Astor, Minor flooding is forecast.
FLC069-127-241425-
/O.NEW.KMLB.FL.W.0010.171124T1800Z-171125T1200Z/
/ASTF1.1.ER.171124T1800Z.171124T1800Z.171125T0600Z.NR/
925 AM EST Thu Nov 23 2017
The National Weather Service in Melbourne has issued a
* Flood Warning for
The St Johns River Near Astor
* From tomorrow early afternoon until early Saturday morning.
* From Friday afternoon Until Saturday morning.
* Minor Flooding is Forecast.
* No Flooding is Occurring and Minor Flooding is Forecast.
*At 2.8 feet, Minor flooding occurs to a few homes in low lying areas
along the river. Flooding of low lying streets and yards north of Fox
Road on the Lake County side of Astor, and from River Road northward
on the Volusia side of the river. Docks covered at South Moon Fish
Camp and approaching sea wall at Blair's Jungle Den.
&&
Fld Observed Forecast 7 am EST/8 am EDT
Location Stg Stg Day Time Fri Sat Sun Mon Tue
St. Johns River
Astor 2.8 2.5 Thu 08 AM 2.7 2.7 2.5 2.5 2.5
&&
LAT...LON 2908 8150 2932 8169 2935 8157 2910 8142
$$
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Stay tuned to developments by listening to NOAA Weather radio.
&&
Rodriguez5 follow-up statements
344
WGUS82 KMLB 231810
FLSMLB
Flood Statement
National Weather Service Melbourne, FL
110 PM EST Thu Nov 23 2017
A River Flood Warning remains in effect for...the Saint Johns
River at Astor.
Heavy rainfall over the past several hours has caused the river
level at Astor to rise quickly into minor flood stage. Any
additional rise on the river will depend how much rain
accumulates throughout the remainder of today and into Friday.
Dry conditions starting this weekend will allow the river
to continue a steady decline.
FLC069-127-250000-
/O.EXT.KMLB.FL.W.0010.171123T1802Z-171125T0000Z/
/ASTF1.1.ER.171123T1550Z.171123T1645Z.171124T1800Z.NR/
110 PM EST Thu Nov 23 2017
The Flood Warning Continues For
The St Johns River Near Astor.
* Minor Flooding is Occurring and Minor Flooding is Forecast.
*At 3.2 feet, Water covers yards and further encroaches on many low
lying homes near the river. Flooding of many yards and low lying
roads near the river.
*At 3.0 feet, Docks and boat ramps are under water at South Moon Fish
Camp.
*At 2.8 feet, Minor flooding occurs to a few homes in low lying areas
along the river. Flooding of low lying streets and yards north of Fox
Road on the Lake County side of Astor, and from River Road northward
on the Volusia side of the river. Docks covered at South Moon Fish
Camp and approaching sea wall at Blair's Jungle Den.
*At 2.5 feet, Water begins to cover docks at South Moon Fish Camp.
Water begins to move into yards and cover boat ramps in low lying
areas along the river.
&&
Fld Observed Forecast 7 am EST/8 am EDT
Location Stg Stg Day Time Fri Sat Sun Mon Tue
St. Johns River
Astor 2.8 2.8 Thu 12 PM 2.9 2.6 2.5 2.5 2.5
&&
LAT...LON 2908 8150 2932 8169 2935 8157 2910 8142
$$199
WGUS82 KMLB 241615
FLSMLB
Flood Statement
National Weather Service Melbourne, FL
1115 AM EST Fri Nov 24 2017
A River Flood Warning remains in effect for...the Saint Johns River...
at Astor...
A wide swath of heavy rainfall across most of north central Florida
on Thursday caused the river level at Astor to quickly rise into minor
flood stage. Although dry conditions are forecast over the next few
days, a steady north wind, tidal effects, and the very slow nature of
the Saint Johns River will result in little to no decline in the river
level through through this weekend, with a very gradual decline possibly
starting early next week.
FLC069-127-261615-
/O.EXT.KMLB.FL.W.0010.000000T0000Z-000000T0000Z/
/ASTF1.1.ER.171123T1550Z.171124T1530Z.000000T0000Z.NR/
1115 AM EST Fri Nov 24 2017
The Flood Warning Continues For
The St Johns River Near Astor.
* Minor Flooding is Occurring and Minor Flooding is Forecast.
*At 3.2 feet, Water covers yards and further encroaches on many low
lying homes near the river. Flooding of many yards and low lying
roads near the river.
*At 3.0 feet, Docks and boat ramps are under water at South Moon Fish
Camp.
*At 2.8 feet, Minor flooding occurs to a few homes in low lying areas
along the river. Flooding of low lying streets and yards north of Fox
Road on the Lake County side of Astor, and from River Road northward
on the Volusia side of the river. Docks covered at South Moon Fish
Camp and approaching sea wall at Blair's Jungle Den.
*At 2.5 feet, Water begins to cover docks at South Moon Fish Camp.
Water begins to move into yards and cover boat ramps in low lying
areas along the river.
&&
Fld Observed Forecast 7 am EST/8 am EDT
Location Stg Stg Day Time Sat Sun Mon Tue Wed
St. Johns River
Astor 2.8 2.9 Fri 10 AM 2.9 2.9 2.8 2.8 2.8
&&
LAT...LON 2908 8150 2932 8169 2935 8157 2910 8142
$$
Rodriguez635
WGUS82 KMLB 251405
FLSMLB
Flood Statement
National Weather Service Melbourne, FL
905 AM EST Sat Nov 25 2017
A River Flood Warning remains in effect for...the Saint Johns
River at Astor...
The Saint Johns River at Astor is forecast to remain above minor
flood stage through this weekend. Water levels should then continue
a slow but steady decline with no rain in the forecast through
mid-week.
FLC069-127-270000-
/O.EXT.KMLB.FL.W.0010.000000T0000Z-171127T0000Z/
/ASTF1.1.ER.171123T1550Z.171124T1845Z.171126T1800Z.NR/
905 AM EST Sat Nov 25 2017
The Flood Warning Continues For
The St Johns River Near Astor.
* Minor Flooding is Occurring and Minor Flooding is Forecast.
*At 2.8 feet, Minor flooding occurs to a few homes in low lying areas
along the river. Flooding of low lying streets and yards north of Fox
Road on the Lake County side of Astor, and from River Road northward
on the Volusia side of the river. Docks covered at South Moon Fish
Camp and approaching sea wall at Blair's Jungle Den.
*At 2.5 feet, Water begins to cover docks at South Moon Fish Camp.
Water begins to move into yards and cover boat ramps in low lying
areas along the river.
&&
Fld Observed Forecast 7 am EST/8 am EDT
Location Stg Stg Day Time Sun Mon Tue Wed Thu
St. Johns River
Astor 2.8 2.9 Sat 08 AM 2.8 2.6 2.6 2.6 2.6
&&
LAT...LON 2908 8150 2932 8169 2935 8157 2910 8142
$$994
WGUS82 KMLB 261351
FLSMLB
Flood Statement
National Weather Service Melbourne, FL
851 AM EST Sun Nov 26 2017
A River Flood Warning remains in effect for...the Saint Johns River
at Astor...
The Saint Johns River at Astor is forecast to be at or just above
minor flood stage through mid-week. No rain chances through Tuesday
and only isolated to scattered showers later this week should allow
a slow decline in river levels by the week's end.
FLC069-127-281351-
/O.EXT.KMLB.FL.W.0010.000000T0000Z-171130T0600Z/
/ASTF1.1.ER.171123T1550Z.171124T1845Z.171130T0000Z.NR/
851 AM EST Sun Nov 26 2017
The Flood Warning Continues For
The St Johns River Near Astor.
* Minor Flooding is Occurring and Minor Flooding is Forecast.
*At 2.8 feet, Minor flooding occurs to a few homes in low lying areas
along the river. Flooding of low lying streets and yards north of Fox
Road on the Lake County side of Astor, and from River Road northward
on the Volusia side of the river. Docks covered at South Moon Fish
Camp and approaching sea wall at Blair's Jungle Den.
*At 2.5 feet, Water begins to cover docks at South Moon Fish Camp.
Water begins to move into yards and cover boat ramps in low lying
areas along the river.
&&
Fld Observed Forecast 7 am EST/8 am EDT
Location Stg Stg Day Time Mon Tue Wed Thu Fri
St. Johns River
Astor 2.8 2.9 Sun 07 AM 2.8 2.8 2.8 2.7 2.7
&&
LAT...LON 2908 8150 2932 8169 2935 8157 2910 8142
$$065
WGUS82 KMLB 271505
FLSMLB
Flood Statement
National Weather Service Melbourne, FL
1005 AM EST Mon Nov 27 2017
A River Flood Warning remains in effect for...the Saint Johns River
at Astor...
The Saint Johns River at Astor is forecast to fall below flood stage
later today. Mostly dry conditions in the forecast should allow the
river levels to continue a slow decline through this week.
FLC069-127-280000-
/O.EXT.KMLB.FL.W.0010.000000T0000Z-171128T0000Z/
/ASTF1.1.ER.171123T1550Z.171124T1845Z.171127T1800Z.NR/
1005 AM EST Mon Nov 27 2017
The Flood Warning Continues For
The St Johns River Near Astor.
* Minor Flooding is Occurring and Minor Flooding is Forecast.
*At 2.8 feet, Minor flooding occurs to a few homes in low lying areas
along the river. Flooding of low lying streets and yards north of Fox
Road on the Lake County side of Astor, and from River Road northward
on the Volusia side of the river. Docks covered at South Moon Fish
Camp and approaching sea wall at Blair's Jungle Den.
*At 2.5 feet, Water begins to cover docks at South Moon Fish Camp.
Water begins to move into yards and cover boat ramps in low lying
areas along the river.
&&
Fld Observed Forecast 7 am EST/8 am EDT
Location Stg Stg Day Time Tue Wed Thu Fri Sat
St. Johns River
Astor 2.8 2.8 Mon 09 AM 2.7 2.7 2.6 2.6 2.6
&&
LAT...LON 2908 8150 2932 8169 2935 8157 2910 8142
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this river flood warning went out at Nov 23, 4:42 AM EST, 4 hours 43 minutes earlier.
Area forecast discussion, Nov 23, 4:42 AM EST, 4 hours 43 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
442 AM EST Thu Nov 23 2017
.DISCUSSION...
...High Rain Chances this Thanksgiving Day with Potential for
Isolated Strong Storms...
Today-Tonight...Weak front will linger near to north of Lake and
Volusia counties today as weak low over the eastern Gulf shifts E/NE
along this boundary ahead of a sharpening mid/upper level trough
over the Gulf. Deep moisture and disturbed flow aloft will lead to
high rain chances this Thanksgiving day, with PoPs ranging from 90
percent across Lake and Volusia counties to 70 percent across the
Treasure Coast. Numerous to widespread showers moving into areas
near to northwest of I-4 this morning, with this activity
spreading farther south and east through the afternoon. Models
keep greatest rainfall from this system across north Florida
through tonight, but still may see widespread amounts up to 1-2
inches across areas north of Orlando.
In terms of thunderstorm development, southern areas from
Okeechobee County to the Treasure Coast will have a better shot to
see some breaks in the clouds initially today, leading to greater
heating and instability. However, better dynamic support for lift
and low level convergence near the front will exist across
northern areas. Therefore the potential for a few thunderstorms
will exist across all of east central Florida today into tonight.
Isolated stronger storms will be possible, with the main threats
being dangerous lightning strikes, strong gusty winds and locally
heavy rainfall. However, cold temperatures aloft and marginal
shear profiles may support small hail and/or isolated brief
tornado threat.
Friday...A trough aloft extending well southward into the Gulf of
Mexico will slowly translate eastward while gradually filling. At
the surface, rather weak low pressure along a quasi-stationary
frontal boundary over the eastern Gulf will eventually push across
central FL by Fri night and pull the frontal boundary through the
area.
The 00Z GFS and ECMWF show some drier air moving into our northern
sections during the afternoon so rain chances should gradually
decrease during the day across the north. Also, best thunder
chances should shift offshore as the day progresses. Will maintain
higher rain chances across the south along with thunder as temps
aloft will be quite cold (-12C to -13C at 500 mb). But
considerable clouds will limit heating/instability and low level
winds/shear will not be particularly strong so threat for strong
storms looks low.
Saturday-Wednesday...A cooler and drier airmass will overspread the
area this weekend behind initial front early Sat and probably a
reinforcing surge late Sun. The models quickly veer the low level
flow to onshore on Mon. Max/min temps look to be only a few
degrees from average (which are mid-upper 70s and mid-upper 50s).
The breezy onshore flow may start to push a few Atlantic showers
ashore Mon. As is typical for these return flow cases, the early
week MOS POPs are quite low, but will maintain some slight shower
chances for now.
&&
.AVIATION...VFR conditions will generally continue through mid
morning with a few showers producing tempo IFR/MVFR conditions. More
predominant vis/cig reductions will occur into the late morning and
afternoon as numerous to widespread showers and isolated storms
develop and move eastward across the area. Rain chances will then
decrease into the overnight hours, but lingering IFR/MVFR cigs will
likely persist over much of the area.
&&
.MARINE...
Today-Tonight...Frontal boundary lifting northward across the area
will settle near to north of the Volusia County waters. E/SE flow
around 10-15 knots will become S/SW by late day. A surge in
northerly flow, around 15-20 knots is then indicated over the
Volusia waters into late tonight as weak low along the boundary
moves off the coast and boundary shifts southward. This will help
build seas to 6-7 feet over the northern waters, with a Small Craft
Advisory going into effect late tonight, north of the Volusia-
Brevard County line.
Fri...The first wave of low pressure is forecast to scoot NE of
the area and push the frontal boundary down into our northern
waters Fri. This should result in an increase in north winds 15-20
knots behind the boundary and seas 5-7 feet over the Volusia
waters. So Small Craft Advisory will be in effect there. The north
winds will push into the Brevard waters as well though winds and
seas do not look to reach Advisory criteria but a Caution headline
will be warranted. Across the southern waters, winds should be
less than 10 knots but they could be strong/gusty near numerous
showers and isolated storms.
Sat-Sun...The frontal boundary should push south of the waters by
early Sat. Post frontal winds on Sat out of the northwest look to
be around 15 knots then a reinforcing surge of northerly winds
late Sun is indicated with similar speeds. So while the weather
will improve over the weekend, winds look poor for small craft
operation, especially in the Gulf Stream, where seas to 6 feet are
expected.
Mon...High pressure building to the Carolina coast will generate a
breezy northeast-east wind flow and choppy conditions will occur
on all of the Atlantic waters.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 73 64 71 58 / 90 60 50 10
MCO 75 64 73 58 / 80 50 40 10
MLB 79 65 77 62 / 80 50 50 20
VRB 80 65 78 61 / 70 50 50 20
LEE 73 62 71 56 / 90 60 40 10
SFB 74 63 73 57 / 90 60 40 10
ORL 75 64 73 59 / 80 60 40 10
FPR 80 64 79 61 / 70 50 50 20
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory from 4 AM to 7 PM EST Friday for Flagler
Beach to Volusia-Brevard County Line 0-20 nm-Flagler Beach
to Volusia-Brevard County Line 20-60 nm.
&&
SHORT TERM...Weitlich
LONG TERM....KellyHazardous weather outlook, Nov 23, 4:51 AM EST, 4 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 451 AM EST Thu Nov 23 2017 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-240000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County- Northern Lake County-Orange-Seminole-Southern Brevard County- Osceola-Indian River-Okeechobee-St. Lucie-Martin- Coastal Volusia County-Southern Lake County- Northern Brevard County- 451 AM EST Thu Nov 23 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Numerous to widespread showers will cross central Florida today ahead of a weak low pressure system over the eastern Gulf. Isolated thunderstorms will also develop across the area, mainly during the afternoon hours. A few stronger storms will be possible, with the main threats being dangerous lightning strikes, small hail, strong wind gusts up to 40 to 50 mph, and locally heavy rainfall of 1 to 2 inches. While threat remains low, an isolated threat for damaging winds around 60 mph and a brief tornado will also exist. .RIP CURRENT IMPACT... A moderate risk of rip currents will exist along the beaches of east central Florida today. When arriving at the beach, check with ocean rescue personnel on the latest surf conditions and always swim near a lifeguard. .MARINE THUNDERSTORM GUST IMPACT... Isolated thunderstorms will develop across the area, mainly during the afternoon. Any storms will have the potential to produce wind gusts in excess of 34 knots as they move northeast up to 30 to 35 mph across inland lakes and offshore. .WATERSPOUT IMPACT... Any stronger storms that push offshore or that develop over the coastal waters will have the potential to produce brief isolated waterspouts. .WIND AND SEA IMPACT... Northerly winds will increase to 15 to 20 knots after midnight, building seas to 6 to 7 feet over the coastal waters of Volusia County. A Small Craft Advisory goes into effect for these waters late tonight for these hazardous boating conditions. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. An unsettled weather pattern will continue through late week with scattered showers and isolated thunderstorms continuing into Friday. A few stronger storms will be possible with locally heavy rainfall, gusty winds and dangerous lighting strikes being the main thunderstorm hazards. Seas will continue to build up to 6 to 7 feet over the offshore waters, and nearshore north of Sebastian Inlet into Friday, producing poor to hazardous boating conditions. .SPOTTER INFORMATION STATEMENT... Spotters are requested to monitor the weather and self activate if needed. Weitlich
In the hours before
Special weather statement, Nov 23, 7:34 AM EST, 1 hour 51 minutes before
Special Weather Statement National Weather Service Melbourne FL 734 AM EST THU NOV 23 2017 FLZ141-231315- Coastal Volusia County FL- 734 AM EST THU NOV 23 2017 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL VOLUSIA COUNTY UNTIL 815 AM EST... At 733 AM EST, Doppler radar was tracking a strong thunderstorm near Spruce Creek, moving northeast at 20 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Daytona Beach, Port Orange, New Smyrna Beach, South Daytona and Daytona Beach Shores. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 2915 8092 2894 8106 2907 8114 2928 8099 TIME...MOT...LOC 1233Z 200DEG 20KT 2903 8105 Sedlock
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 23, 12:10 AM EST | Areal Flood Advisory | MLB | Brevard | 95 min |
| Nov 23, 4:03 AM EST | Small Craft Advisory | MLB | 48 hr | |
| Nov 23, 7:34 AM EST | Special Weather Statement | MLB | Volusia | 41 min |
| Nov 23, 7:49 AM EST | Special Marine Warning | MLB | 86 min | |
| Nov 23, 7:56 AM EST | Severe Thunderstorm Warning | MLB | Volusia | 19 min |
| Nov 23, 9:38 AM EST | Special Weather Statement | MLB | Volusia | 52 min |
| Nov 23, 9:45 AM EST | Special Marine Warning | MLB | 90 min | |
| Nov 23, 10:09 AM EST | Severe Thunderstorm Warning | MLB | Volusia | 51 min |
| Nov 23, 10:58 AM EST | Areal Flood Advisory | MLB | Lake, Volusia | 3 hr |
| Nov 23, 11:19 AM EST | Special Marine Warning | MLB | 86 min | |
| Nov 23, 2:51 PM EST | Special Marine Warning | MLB | 54 min | |
| Nov 23, 2:57 PM EST | Special Marine Warning | MLB | 63 min |
Nearby
River Flood Warnings in Florida, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.